Cosmetic Surgery Safe While on Lexapro?
- Asked by 1hotmama in Atlanta, GA
- 4 years ago
I take 10mg of Lexapro daily. Is is safe to have cosmetic surgery while on Lexapro?
Lexapro and surgery
Lexapro is a commonly prescribed antidepressant, which means that there are many cosmetic surgery patients taking it. Surgery can be safely performed when taking Lexapro. Missing a dose on the day of surgery should not cause any relapse, but check with your prescribing physician for their advice. Good luck!
Lexapro and cosmetic surgery
It is certainly a good question. I commonly perform surgery on patients that are taking anti-depressant medication. You have to inform the anesthesiologist of all your medications so that they can adjust their regimen accordingly. It should not be a problem.
Lexapro and Cosmetic Surgery
I have safely performed cosmetic surgery on patients on various psychotropic drugs without problems. However, I always check with the physician who ordered the drug, in your case, Lexapro and who is following you to get more of an input as to what their feelings may be about your particular procedure and how it might impact you psychologically. Although it may be rare, we do not want to have any psychological complications that may also hinder your plastic surgery results. We also want to be sure that your goals and expectations are reasonable, and input from a physician who knows yo is often times helpful.
Cosmetic surgery while on anti-depressants.
1) A fourth of our patients are on Lexapro or other "SSRI" type anti-depressants, and they do fine going through cosmetic surgery.
2) The real issue is you want to make sure the medication is working. I would not do cosmetic surgery if a patient was in an actice clinical depression.
Lexapro and Plastic surgery.
This is a very common medication. This should be safe from a plastic surgery point of view. However, you may want to review this with the anesthesiologist who may have different concerns prior to administering medications. They typically will review medical interactions.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.